MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE PROPATEN VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT

W.L. GORE & ASSOCIATES GORE PROPATEN VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT
Model Number HT087080A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Death (1802)
Date of Event 01/14/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
A review of the manufacturing records indicated the device met pre-release specifications.The device was not returned for an engineering evaluation.Consequently, a direct product analysis was not possible.Additional information about this event could not be obtained.As a result, no further investigation is possible.
 
Event or Problem Description
The following was reported to gore: on (b)(4) 2019 an 8mm gore® propaten® vascular graft was implanted as a bypass, common iliac to distal sfa.On (b)(6) 2020 the physician performed a re-exploration as a result of an identified occlusion within the graft.The doctor performed a graft thrombectomy as well as revision of the distal anastomosis, extending treatment by sewing a second graft to the distal anastomosis to the popliteal below knee position.On (b)(6) the graft to graft anastomosis disrupted.According to the doctor, the patient bled out very rapidly and expired.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: 2 devices were reported to gore.Reference medwatch 2017233-2020-00132 for other device.
 
Additional Manufacturer Narrative
The following engineering evaluation was performed with no devices returned to w.L.Gore & associates: two device serial numbers associated with this event were provided, but the identity of the associated devices could not be confirmed.Md142775, gore-tex® vascular graft and gore® propaten® vascular graft process failure modes and effects analysis (pfmea), revision 9 was reviewed for process steps with suture line disruption as a potential device failure mode or occlusion as a potential hazardous situation.Process steps identified span the component/kitting processes in medical west, the heparin coatings/cutting/packaging processes in kendrick peak, and the boxing process in fisher point.All device history records associated with both device serial numbers were reviewed across all aforementioned processes.All appropriate signatures and other evidence of process conformation were verified.The event description could not be confirmed with the information provided.The reported codes reflect the event description, but cannot be confirmed.Additional devices included on this report are as follows: item #h080040a/ lot #6299684pp033, which is captured in manufacturer report #2017233-2020-00132.
 
Additional Manufacturer Narrative
B3, date of event - updated to (b)(6) 2020.
 
Additional Manufacturer Narrative
Additional manufacturing narrative: c1.Name (#1) cbas® heparin surface.Manufacturer/compounder: w.L.Gore & associates, inc., lot #5918388pp019.Cbas® heparin surface incorporates, cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface.And is essentially non-eluting.

Brand Name
GORE PROPATEN VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9689891
Report Number2017233-2020-00082
Device Sequence Number14282706
Product Code DSY
UDI-Device Identifier00733132606849
UDI-Public00733132606849
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K062161
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2022
Device Model NumberHT087080A
Device Catalogue NumberHT087080A
Device Lot Number5918388PP019
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date02/27/2020
05/12/2020
05/19/2020
07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age53 YR
Patient Weight70